I am 40 and just had botox in my forehead and crows feet (26 units). It has been one week since treatment and I look "different." Seems where my inner lids meet are lower than usual and I feel as if I look angry. Also, it appears that my upper lid touches my brow more. I am miserable and need help. Mr doctor wants me to come in for an appointment tomorrow.
Can Botox Change the Shape of my Eyes?
Doctor Answers 6
Using Botox to Change Eye Shape
Not only can Botox be used to change the shape of the eyes, this is something that I take into account for every Botox injection. Unfortunately, too many people think of a Botox injection as a commodity that anyone can do. The vast majority of injectors have NO training in pharmacology, NO training in anatomy, NO training in physiology, NO training in medical aesthetics and cannot legally treat a complication should they get one. This is the reason that a recent study by RealSelf showed about a 30% greater satisfaction with Botox when done by a plastic surgeon or dermatologist.
For the best Botox results, use the following checklist: Is your injector one of the core specialists: Facial Plastic Surgeon, Dermatologist or General Plastic Surgeon? Do they guarantee your result at no cost? Do they routinely perform follow-up visits to fine tune your result? Are they one of the authorized clinics on the Botox Cosmetic website?
Botox and eye shape
I think it is important for you to go in to see your doctor to be properly evaluated. Soemtimes if Botox is placed low in the forahead, the brow drops.
Botox and eyelid/eyebrow position
Your doctor is right. You should go in tomorrow to see him/her as per their request.
The position of the eyebrow is held in place by the opposing actions of the frontalis (large broad forehead muscle) that pulls the eyebrows up, and the orbicularis oculi (the circular muscle around the eye) and procerus (the muscle that wrinkles our noses) that pull the eyebrow down.
If there is loss of soft tissue and bone of the forehead, the brows tend to drift downward. We inject the procerus and orbicularis oculi to raise the brows by decreasing the downward pull.
When we want to relax the forehead, we inject across the frontalis to smooth out the forehead wrinkles. If, however, the frontalis is injected too low or Botox drifts down from the sites of injection, the upward lift on the brows is diminished and the brows move downward under the action of the procerus and orbicularis oculi. Lowered eyebrows give a person an angry look.
The drift may happen due to a number of things, such as too high a dilution with a larger volume injected or touching/massaging/lying down on the sites of injection.
When the brows descend, they put more weight on the eyelids which will feel heavier.
Unfortunately there isn't anything that will counteract the action of Botox until it wears off, usually around 2 months. However you will see gradual improvement as you go along.
You might also like...
Botox change the shape of the eyes
The eyebrow and upper eyelid complex can definitely change if the forehead above the eyebrows is treated by Botox as the Botox relaxes the forehead muscle and the eyebrows then fall. With them, the upper eyelids can sag and push on the upper eyelid crease making it difficult to apply eyeshadow without pulling up the eyebrow with the other hand.
Experienced physicians who perform Botox treatment know that there are areas to avoid so there is less drooping but sometimes unwanted adjacent areas do get relaxed and can cause a drop even with experienced doctors.
Sometimes the droop can get lifted with precise placement of botox in the glabellar region of the forehead (between the inner eyebrows) and close to the outer eyebrow as these two areas are the depressor muscles of the forehead. By relaxing the depressing effect, the remaining active forehead muscle, which lifts the eyebrows, will possibly help correct the flat, angry-looking, eyebrows and eyelids.
Botox works by paralyzing muscles. That can change the muscles that shape eye appearance.
Botox is a purified protein neurotoxin that paralyzes the muscles it is injected into. The muscles that cause frown lines between the brows are the most common targets for Botox treatments (and the one area which is FDA-approved for Botox Cosmetic use). However, it is perfectly legal, appropriate, and common for physicians and properly-supervised nurse injectors to use Botox off-label for other wrinkle-causing muscles such as in the forehead and crows feet areas.
Of course, you still need to be able to blink and open your eyes, so complete paralysis is neither reasonable nor appropriate. While the amounts of Botox you had injected were quite conservative, the location of the exact paralyzing injections can indeed cause the appearance of increased resting muscle tone in areas NOT injected (and lack thereof in the Botox-treated locations), potentially causing changes in the appearance and position of your eyelids. It's not just "injectable beauty" unless it is artistically and accurately utilized by someone knowledgeable in the anatomy of the facial muscles of expression.
I'm not sure what you were expecting from your Botox injections, but it is clear the product worked as intended, but perhaps not causing the appearance you expected. Fortunately, Botox effects last 2-6 months (average 3-4 months), so the unintended appearance changes will gradually get better. It is important that your doctor knows just what you don't like about how the Botox makes you look, and that you understand just what and what cannot be done with Botox.
The good news is that once you have more precise information about what can and should not be anticipated with Botox use, you can better ask for the desired specifics of treatment, or consider another expert injector who will better achieve your goals. Keep that appointment and ask lots of questions! Best wishes! Dr. Tholen
Concern after Botox treatment
I am in agreement with your doctor. I would advise you to keep your appointment with him to discuss your concerns.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.